Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Brauer-Hilbertian fields


Authors: Burton Fein, David J. Saltman and Murray Schacher
Journal: Trans. Amer. Math. Soc. 334 (1992), 915-928
MSC: Primary 12E25; Secondary 12G05, 13A20
DOI: https://doi.org/10.1090/S0002-9947-1992-1075382-0
MathSciNet review: 1075382
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F$ be a field of characteristic $ p$ ($ p = 0$ allowed), and let $ F(t)$ be the rational function field in one variable over $ F$. We say $ F$ is Brauer-Hilbertian if the following holds. For every $ \alpha $ in the Brauer group $ \operatorname{Br}(F(t))$ of exponent prime to $ p$, there are infinitely many specializations $ t \to a \in F$ such that the specialization $ \bar \alpha \in \operatorname{Br}(F)$ is defined and has exponent equal to that of $ \alpha $. We show every global field is Brauer-Hilbertian, and if $ K$ is Hilbertian and $ F$ is finite separable over $ K(t)$, $ F$ is Brauer-Hilbertian.


References [Enhancements On Off] (What's this?)

  • [AT] E. Artin and J. Tate, Class field theory, Benjamin, New York, 1967. MR 0223335 (36:6383)
  • [B] K. Brown, Cohomology of groups, Springer-Verlag, New York, Heidelberg and Berlin, 1982. MR 672956 (83k:20002)
  • [D] P. K. Draxl, Skew fields, Cambridge Univ. Press, 1983. MR 696937 (85a:16022)
  • [DI] F. DeMeyer and E. Ingraham, Separable algebras over commutative rings, Lecture Notes in Math., vol. 181, Springer-Verlag, Berlin, Heidelberg and New York. MR 0280479 (43:6199)
  • [E] R. Elmar, Quadratic forms and the $ u$-invariant. III, Conference on Quadratic Forms 1976, Queen's Papers in Pure and Appl. Math., no. 46, Queen's Univ., Kingston, Ontario, 1977.
  • [FS] B. Fein and M. Schacher, Brauer groups of rational function fields over global fields, Groupe de Brauer (M. Kervaire and M. Ojanguren, eds.), Lecture Notes in Math., vol. 844, Springer-Verlag, Berlin, Heidelberg and New York, 1981. MR 611865 (82h:12025)
  • [FJ] M. Fried and M. Jarden, Field arithmetic, Springer-Verlag, Berlin, Heidelberg and New York, 1986. MR 868860 (89b:12010)
  • [J] N. Jacobson, $ p$ algebras of exponent $ p$, Bull. Amer. Math. Soc. 43 (1937), 667-670. MR 1563614
  • [M] H. Matsumura, Commutative algebra, Benjamin/Cummings, Reading, Mass., 1980. MR 575344 (82i:13003)
  • [P] R. S. Pierce, Associative algebras, Springer-Verlag, Berlin, Heidelberg and New York, 1982. MR 674652 (84c:16001)
  • [S] D. J. Saltman, Generic Galois extensions and problems in field theory, Adv. in Math. 43 (1982), 250-282. MR 648801 (84a:13007)
  • [Sc] A. Schinzel, Selected topics on polynomials, Univ. of Michigan Press, Ann Arbor, 1982. MR 649775 (84k:12010)
  • [Se] J.-P. Serre, Local fields, Springer-Verlag, New York, Heidelberg and Berlin, 1979. MR 554237 (82e:12016)
  • [T] J. Tate, Global class field theory, Algebraic Number Theory (J. W. S. Cassels and A. Frohlich, eds.), Thompson, Washington, D.C., 1967. MR 0220697 (36:3749)
  • [V] I. I. Voronovich, Linear local-global principle for algebras over rational function fields, Preprint #25 (295), Minsk, 1987. (Russian) MR 920915 (89a:11122)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 12E25, 12G05, 13A20

Retrieve articles in all journals with MSC: 12E25, 12G05, 13A20


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1992-1075382-0
Keywords: Brauer group, Brauer-Hilbertian, corestriction, Hilbertian
Article copyright: © Copyright 1992 American Mathematical Society

American Mathematical Society